MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,20MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,20MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,2.5 MICRO,20MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/27/2024, it was reported by a sales representative via email that an ar-8725-20h micro compression ft tip broke off in the patient.The broken fragment was not removed.This was discovered during a distal interphalangeal arthrodesis procedure on 3/27/2024.Additional information received on 3/29/2024: the case was completed using another ar-8725-20h micro compression ft.All the broken fragments remain in the patient's middle phalanx.The case was delayed an additional thirty minutes and additional anesthesia was administered.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that one of the tips of the micro compression ft¿, titanium, 2.5 mm x 20 mm had broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion; and prying/leveraging the device during insertion.

Brand Name
COMPR FT SCRW,2.5 MICRO,20MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19155046
Report Number1220246-2024-02222
Device Sequence Number7548514
Product Code HWC
UDI-Device Identifier00888867126886
UDI-Public00888867126886
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO,20MM LGTH
Device Catalogue NumberAR-8725-20H
Device Lot Number047412330
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown